Couldn't find what you looking for?

TRY OUR SEARCH!

Hello, guys. My mother was diagnosed rheumatoid arthritis. She is on prednisone for a long time. I am afraid she might develop some side effects. Are there any side effects from long term use of this medication? I would really appreciate if anyone could help me with this. Thanks for all your replies.

Loading...

Hello. Prednisone is not good for long term use. It belongs to steroids and can have various side effects from long term use. One of them is adrenal suppression. It means that your adrenal glands are not functioning properly. Prednisone suppresses your immune system, so a person using it has a tendency to infections and other diseases. Ulcer is another possible complication. High levels of steroids can also lead to diabetes. People can develop Cushing syndrome. They gain weight in their torso, but lose weight in extremities. Many people call them “potato with toothpicks”. You should talk to your mother’s doctor about this. Bye!
Reply

Loading...

I have been on prednisone for 29 years (since I was 15). The use of prednisone may cause your mother's adrenal glands to stop working if she uses the medication long term. Also, long term side effects are, severe joint pain, pain in the shoulders and hips, osteoporosis, unusual weakness, peptic ulcer, she will get infections easier, cataracts, insomnia, blurred vision, facial swelling, depression, blurred vision and cataracts, just to name a few. I have been dealing with some of these side effects and have done extensive research on the internet regarding the side effcts. (By the way, I was diagnosed with Addison's Disease and that is why I am taking prednisone). I hope this helps.
Reply

Loading...

My poor mom has been on and off of prednisone for 30 years. She now has a slew of health problems. Besides obesity she's been diagnosed with fibromyalgia. She has chronic hip and leg pain. Leg swelling. She has an enlarged heart. What can I do to give her a better quality of life for the years she has left.
Reply

Loading...

i have been taking prednisone for a year i now have suppresed adrenals exuaustion depression extreme weight gain acne break outs shortness of breath moon or round face and i have develped a vowel leakage in my heart. (im taking it for JRA) if you can get your mother of this as soon as possible
Reply

Loading...

XD I have been taking this steroid now for about four years. i have a condition called auto immune hepatitis. It will never get better. The doctors found i had this condition after numerous tests in hospital and a liver biopsy. I suffer bad depression and the people I work with say I am a complete nut case so perhaps I suffer from mania as well. I will have to take prednisolone forever. I also have many of the side effects you all talk about. BUT you must not let your illnesses rule you. Only you and you alone can make any really differences to your lives. Stop making excuses. I did that. I have just lost over 70 pounds. I have never looked so good. My family are amazed. I still have the health problems but i now look slim and feel a little better in myself. I am still depressed and manic or maybe I was like that to start with. Good luck to you all and try to be more positive.
Reply

Loading...

I was on it for 4 yrs due to Asthma have had to deal with weight gain, stretch marks,acne and i'm currently dealing with AVN due to it.
Reply

Loading...

I was on prednisone for almost 3 years. I have recently been able to go off of the medication and am wondering how long it will take my body to recover from the side effects. (moon face, weight gain, thinning veins, etc.) Does anyone have any answers for me?
Thanks
Reply

Loading...

i was on prednisone for 3.5 years. it took 6 or so months for the moon face to go away, and the weight is a continuing struggle. i also had really bad acne and thin skin... that cleared up in about 3 months.
Reply

Loading...

this is something you really need to talk to your doctor about and make sure she is tested for anything that may go wrong. I am 17 and i have been taking prednison since i was 11. my doctor had got me to a real low level but 2 yrs ago i got osteoporosis. now i have two hip replacements at the age of 17 so this is not something to play with or underestimate.
Reply

Loading...

I was on prednisolone for 30yrsfor asthma, finally taken of them in 1984, for the last 5years my health has been very poor, also had a total hip replacement in July of this year, now been tested for cushing syndrome , or addisons disease, just had a ACTH blood test, reading the comments I now think all these problems are caused by me being on prednisolone for 30 yrs
Reply

Loading...

I have been on prednisone for over a year now for ulcerative colitis and am really struggling to get off it. I am really worried about the side affects and went through a pregnancy while on it. I have moon face, really bad painful stretch marks, and weight gain.
Reply

Loading...

i am 25 and i have been on pred for the past eight years (since i was 18), sometimes at high doses, sometimes at maintainence doses. i have multiple autoimmune diseases, by the time one is under control something else comes up. there are many side effects the most prominent being moon face and weight gain, that does not help ur self esteem. the thing to remember with pred is that no matter what you have to remain positive. Just keep :-D no matter what, eat a well balanced diet and exercise no matter how hard, that's about the only way u might be able to delay some of the joint side efects. i have been studying and working throughout this journey and somedays its just impossible to get up, but all i know is that i can't let this situation get the best of me so for all of you taking pred long term for whatever illness, keep ur chin, smile and be ur own best friend. i really hopes this helps.
Reply

Loading...

Can anybody let me know how many miligrams they were on also? I have Ulcerative Colitis and I've been on about 35MG for about 6 months and am getting concerned that this constitututes "long term."
Reply

Loading...

I too have ulcerative colitis and take Predazone occasionally to stop flareups. They say anything over 40mg is high doze. Have you been on Asacol? I take those daily.
Reply

Loading...